Alert archive / Missouri / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 120, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jun 27, 2005, 3:26 PM CDT for Douglas County, Missouri. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 27, 2005, 3:26 PM CDT (20:26 UTC)
- Expired
- Jun 27, 2005, 3:59 PM CDT
- In force
- 33 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Douglas County, MO
The radar
The Springfield radar (KSGF), 87 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.4 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 259 J/kg
- Mixed-layer CIN
- -123 J/kg
- Mixed-layer LCL
- 1543 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 12:31 PM CDT, 2 hours 55 minutes earlier.
Area forecast discussion, Jun 27, 12:31 PM CDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1231 PM CDT MON JUN 27 2005 .UPDATED... ONLY MADE A FEW MINOR TWEAKS TO GOING GRIDS. DEWPOINTS ARE UP A FEW DEGREES OVER YESTERDAY...THIS SHOULD KEEP TEMPS A DEGREE OR TWO COOLER BUT WITH THE INCREASE IN MOISTURE SHOULD BE JUST AS UNSTABLE AS YESTERDAY. SLIGHTLY LOWER T/TD SPREADS SHOULD HELP REDUCE THE POTENTIAL OF SEVERE HYBRID MICROBURSTS...BUT SOME LOCALLY GUSTY WINDS AND SMALL HAIL ARE CERTAINLY POSSIBLE. IZZI && .AVIATION... MVFR CONDITIONS DUE TO HAZE AND LIGHT WINDS WILL CONTINUE INTO THE OVERNIGHT HOURS AS THE LOW LEVEL MOISTURE REMAINS IN PLACE UNDER HIGH PRESSURE. ISOLATED THUNDERSTORMS...MAINLY SOUTH AND EAST OF INTERSTATE 44 ARE POSSIBLE WITH TROPICAL AIRMASS OVER THE AREA...THUS HAVE PLACED VCTS IN SGF TAF UNTIL 03Z. SOME SHOWERS MAY AFFECT AREAS ALONG AND JUST WEST OF I-44 SO HAVE VCSH IN THE JLN TAF UNTIL 02Z. TUESDAY WILL SEE SOME IMPROVEMENT AS NEAR SURFACE MOISTURE MIXES OUT A LITTLE BRINGING BETTER VISIBILITIES TO REGION. HATCH && .DISCUSSION... SHORT TERM FOCUS WILL CENTER AROUND PRECIPITATION CHANCES AND WITH HEAT ON TUESDAY AND WEDNESDAY. UPPER PATTERN SLOWLY UNDERGOING CHANGES AS UPPER RIDGE WHICH HAS BEEN IN CONTROL ACROSS THE PLAINS AND MID MISSISSIPPI VALLEY REGION IS BEGINNING TO FLATTEN. UPPER LEVEL CIRCULATION WHICH HAS BEEN ALONG THE GULF PAST COUPLE OF DAYS HAS BROUGHT WIDELY SCATTERED CONVECTION TO MAINLY THE EASTERN OZARKS WAS LIFTING NORTH AND IS EXPECTED TO PUSH INTO WESTERN TENNESSEE AND KENTUCKY TODAY/TONIGHT. WOULD EXPECT MORE OF THE SAME THIS AFTERNOON AS INSTABILITY INCREASES OVER THE AREA AND WITH UPPER CIRCULATION IN THE VICINITY. HAD A COUPLE OF STORMS YESTERDAY WITH DOWNBURST WINDS AND SLOW STORM MOVEMENT PRODUCED ONE TO TWO INCHES OF RAINFALL IN THE FEW LOCATIONS WHICH RECEIVED RAIN. TODAY DOES NOT LOOK MUCH DIFFERENT IN STORM POTENTIAL WITH A FEW STRONG APPROACHING SEVERE PULSE STORMS. WILL HIGHLIGHT IN THE MORNING HAZARDOUS WEATHER OUTLOOK. A COLD FRONT ACROSS THE PLAINS AND UPPER MISSISSIPPI VALLEY REGION ALONG WITH SOME UPPER LEVEL SHORTWAVE ENERGY IS EXPECTED TO DEVELOP A THUNDERSTORM COMPLEX THIS EVENING AND TONIGHT. NAM GUIDANCE PICKS UP ON THIS FEATURE AND BRING REMNANTS INTO NORTHEAST 1/2 OF MISSOURI ON TUESDAY. I HAVE INCLUDED POPS IN MY NORTHEAST 1/3 OF THE CWA ON TUESDAY WITH 30S GOING IN THE NORTHEAST CORNER OF MY CWA. THINGS REALLY START TO HEAT UP TUESDAY NIGHT INTO WEDNESDAY AHEAD OF A SURFACE FRONT. 850 TEMPERATURES OF 24 TO 28 DEGREES C ARE EXPECTED TO ADVECT INTO THE AREA WITH 700 MB TEMPS OF 10 TO 15 DEG C. WOULD EXPECT THIS TO SUPRESS ANY CONVECTION ON WEDNESDAY AND HAVE ALSO RAISED TEMPERATURES INTO THE MID 90S TO AROUND 100 OUT WEST. IF DEWPOINTS CAN REACH THE LOW 70S THE HEAT INDICES ON WEDNESDAY WILL BE FROM 100 TO 107 ACROSS THE CWA. WILL ALSO BE MENTIONING THIS IN THE MORNING HAZARDOUS WEATHER OUTLOOK. FRONT SHOULD MOVE INTO THE AREA ON THURSDAY AND SHOULD BRING A CHANCE OF THUNDERSTORMS TO THE ENTIRE CWA INTO FRIDAY AS IT SLOWLY PUSHES ACROSS SOUTHERN MISSOURI. FOR NOW WILL KEEP LOW POPS ACROSS THE BOARD. NO CHANGES TO EXTENDED PERIOD AT THIS TIME. LINDENBERG && .SGF WATCHES/WARNINGS/ADVISORIES... .MO...NONE. .KS...NONE. WFO SGF
Hazardous weather outlook, Jun 27, 1:00 PM CDT, 2 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
100 PM CDT MON JUN 27 2005
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-281100-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
100 PM CDT MON JUN 27 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
WEATHER HAZARDS EXPECTED:
ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WITH
CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAINFALL...
HAIL UP TO THE SIZE OF PENNIES...
AND DOWNDRAFT WINDS UP TO 50 MPH.
AREAS AFFECTED AND TIMING:
GENERALLY SOUTH AND EAST OF A GREENFIELD TO OSAGE BEACH LINE THIS
AFTERNOON AND EVENING.
DISCUSSION:
WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP AGAIN
TODAY AS INSTABILITY INCREASES WITH DAYTIME HEATING. THE GREATER
COVERAGE OF THUNDERSTORMS WILL LIKELY BE ACROSS EASTERN
PORTIONS OF THE OUTLOOK AREA...AS THIS REGION WILL BE UNDER THE
INFLUENCE OF AN UPPER LEVEL LOW CURRENTLY TRACKING TOWARD THE OHIO
RIVER VALLEY.
THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING STRONG
DOWNDRAFTS APPROACHING SEVERE LIMITS UP TO 50 MPH AND HAIL UP TO
THE SIZE OF PENNIES. ALONG WITH THE STRONG WINDS AND HAIL...WEAK
WIND FIELDS ALOFT WILL KEEP STORM MOTIONS SLOW AND PROVIDE FOR THE
POTENTIAL OF ONE TO TWO INCHES OF RAINFALL IN A SHORT PERIOD
OF TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
ADDITIONAL WIDELY SCATTERED THUNDERSTORMS ARE AGAIN POSSIBLE
TUESDAY AFTERNOON MAINLY ACROSS EASTERN PORTIONS OF THE OUTLOOK
AREA. A FEW STRONG STORMS ARE POSSIBLE...BUT WIDESPREAD SEVERE
WEATHER IS NOT EXPECTED.
HOT AND HUMID CONDITIONS WILL DEVELOP ON WEDNESDAY AHEAD OF AN
APPROACHING COLD FRONT. TEMPERATURES ON WEDNESDAY SHOULD REACH
THE MID TO UPPER 90S WITH AFTERNOON HEAT INDICES OF 100 TO 107
POSSIBLE.
A COLD FRONT WILL MOVE INTO THE AREA ON THURSDAY AND WILL
PROVIDE ALL OF THE MISSOURI OZARKS AND SOUTHEAST KANSAS WITH A
CHANCE OF THUNDERSTORMS. THUNDERSTORM CHANCES ASSOCIATED WITH THIS
FRONT WILL CONTINUE THROUGH FRIDAY...WITH THE BETTER CHANCES
ACROSS FAR SOUTHERN MISSOURI.
.SPOTTER INFORMATION STATEMENT...
DUE TO THE ISOLATED NATURE OF THE STRONGEST STORMS...SPOTTER
ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
SAW/LINDENBERGIn the hours before
Special weather statement, Jun 27, 2:10 PM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 210 PM CDT MON JUN 27 2005 MOZ090-271945- GREENE- 210 PM CDT MON JUN 27 2005 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN GREENE COUNTY UNTIL 245 PM CDT... AT 206 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR STRAFFORD...OR 9 MILES NORTHEAST OF SPRINGFIELD...AND DRIFTING NORTHEAST AT 5 MPH. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. IZZI
Special weather statement, Jun 27, 3:16 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 316 PM CDT MON JUN 27 2005 MOZ082-092-272040- TEXAS-WRIGHT- 316 PM CDT MON JUN 27 2005 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHWEST TEXAS AND EXTREME SOUTHEAST WRIGHT COUNTIES UNTIL 345 PM CDT... AT 311 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MOUNTAIN GROVE...OR 23 MILES SOUTHWEST OF HOUSTON. THIS STORM WAS NEARLY STATIONARY. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. IZZI
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 5:00 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Ozark | 46 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.